Format

Send to

Choose Destination
See comment in PubMed Commons below
Mayo Clin Proc. 2000 Nov;75(11):1201-4.

Isolated visceral angioedema: an underdiagnosed complication of ACE inhibitors?

Author information

  • 1Division of Transplantation Medicine, Mayo Clinic, Scottsdale, Ariz, USA.

Abstract

Angiotensin-converting enzyme (ACE) inhibitors are known to cause potentially fatal peripheral angioedema in some patients. ACE inhibitors may also cause isolated visceral angioedema, a rarely reported complication. This article describes 2 patients who experienced this complication. Both patients came to medical attention with episodes of recurrent abdominal symptoms that had occurred while taking ACE inhibitors for hypertension. Each patient had undergone surgical procedures for symptoms that persisted after surgery and were ultimately relieved with cessation of their ACE inhibitors. These cases call attention to what may be an underappreciated cause of abdominal pain in patients presenting to emergency departments.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk